[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.168.204. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1985

Mycosis Fungoides-like Lesions Associated With Phenytoin Therapy

Author Affiliations

From the Dermatology Service (Dr Wolf) and the Division of Neurology (Dr Kahane), Barzilai Medical Center, Ashkelon, and the Department of Dermatology (Dr Sandbank), Beilinson Medical Center, Petah-Tiqva, and the Sackler School of Medicine, Tel-Aviv University, Israel.

Arch Dermatol. 1985;121(9):1181-1182. doi:10.1001/archderm.1985.01660090095021
Abstract

• An 83-year-old woman developed generalized lymph node hyperplasia together with mycosis fungoides-like skin lesions 11 months after institution of anticonvulsant therapy with phenytoin. The clinicopathological changes disappeared completely three weeks after cessation of therapy. This circumstantial evidence together with the known data on the association of phenytoin with lymphoproliferative disorders suggest that it was the phenytoin that was responsible for the patient's condition. This case had features similar to those associated with the pseudo-mycosis fungoides syndrome except that the cutaneous lesions consisted of two localized erythematous plaques, with no generalized exfoliative erythrodermic dermatitis. Nonetheless, we believe that the use of the term pseudo-mycosis fungoides for this and similar cases would be appropriate.

(Arch Dermatol 1985;121:1181-1182)

×